Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2003, 5:26 PM MDT for Union County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 5:26 PM MDT (23:26 UTC)
- Expired
- Jun 12, 2003, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -601 J/kg
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS55 KABQ 122326
SVRABQ
NMC059-130015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 615 PM MDT
* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTH OF GLADSTONE...OR ABOUT 24 MILES
SOUTH OF DES MOINES...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR GLADSTONE AT 545 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3663 10398 3647 10401 3618 10400 3616 10360
3658 10368
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:35 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 12, 2:35 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT THU JUN 12 2003 THINGS STILL ON TRACK...WEAK FRONT IS PROGD TO PUSH INTO THE NORTHEAST OVERNIGHT TONIGHT. DAYTIME HEATING ALONG THE RATON RIDGE COMBINED WITH A S/WV TRAVERSING THE AREA WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHEAST TONIGHT. SOME OF THIS ACTIVITY COULD BECOME SEVERE BY LATE AFTERNOON OR EARLY EVENING OVER THE FAR NORTHEAST. ANOTHER...IN A SERIES OF S/WVS...WILL TRAVERSE THE STATE TOMORROW BRINGING A LITTLE BETTER CHANCE OF RAIN FROM THE NORTHERN AND CENTRAL MOUNTAINS EAST INTO THE NORTHEAST AND EAST CENTRAL PLAINS. FAIRLY STRONG RIDGE BUILDS INTO THE AREA ON SATURDAY...SO PRECIP SHOULD SUBSIDE FOR PART OF THE DAY. FOR THE WEEKEND AND MOVING INTO EARLY NEXT WEEK...SOME OF MODELS HINTING THAT S/WV ENERGY WILL DROP SOUTH ALONG THE EASTERN PERIPHERY OF THE RIDGE. THIS SEEMS MORE BELIEVABLE THAN THE BULLISH MRF WHICH BRINGS PRECIP OVER THE ENTIRE STATE. GOING WITH DRY IN THE WEST AND ISOLATED POPS FROM THE CENTRAL MOUNTAINS EAST ACROSS THE EASTERN PLAINS. PRELIMINARY NUMBERS... FARMINGTON................ 051/086 052/089 053 16000 GALLUP.................... 041/084 039/088 041 16000 GRANTS.................... 040/088 041/089 042 16000 GLENWOOD.................. 056/092 060/093 063 16000 CHAMA..................... 039/082 042/080 042 16000 LOS ALAMOS................ 048/080 051/081 050 16000 RED RIVER................. 038/065 039/067 038 16122 TAOS...................... 042/072 044/074 045 16122 SANTA FE.................. 046/082 049/083 048 16000 SANTA FE AIRPORT.......... 048/084 051/085 050 16000 ESPANOLA.................. 050/084 053/085 053 16000 ALBUQUERQUE HEIGHTS....... 058/089 060/090 060 16000 ALBUQUERQUE VALLEY........ 054/091 055/092 055 16000 ALBUQUERQUE FOOTHILLS..... 052/088 054/089 054 16000 ALBUQUERQUE WEST MESA..... 056/090 058/091 058 16000 SOCORRO................... 057/092 057/092 058 16000 SANDIA PARK/CEDAR CREST... 045/086 048/086 047 16022 MORIARTY/ESTANCIA......... 047/090 048/091 048 16022 CARRIZOZO................. 057/089 056/091 055 16000 RUIDOSO................... 051/082 050/087 046 16000 RATON..................... 046/077 049/077 049 16222 LAS VEGAS................. 045/075 045/075 046 16122 ROY....................... 046/077 047/077 047 16222 CLAYTON................... 055/079 056/078 055 16222 SANTA ROSA................ 054/084 054/085 056 16022 TUCUMCARI................. 058/084 060/082 059 16122 FORT SUMNER............... 059/085 059/086 061 16022 CLOVIS.................... 059/086 059/085 060 16022 PORTALES.................. 060/090 060/088 061 16022 ROSWELL................... 060/096 060/092 062 16000 .ABQ...NONE.
Hazardous weather outlook, Jun 12, 6:00 AM MDT, 11 hours 26 minutes before
NMZ001>021-026-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO THIS AFTERNOON. CONVECTION SHOULD INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE NORTHEAST PLAINS BY THE AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE FAR NORTHEAST PLAINS LATE THIS AFTERNOON. AS
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.